Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Lubbock, TX

March 21, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 21, 2011, 3:44 PM CDT for 24 counties in Texas. It took effect at Mar 22, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 3:44 PM CDT (20:44 UTC)
In effect from
Mar 22, 2011, 12:00 PM CDT
Expired
Mar 22, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WWUS84 KLUB 212044
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT MON MAR 21 2011

TXZ021>023-027-028-033-034-039-220200-
/O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
/O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
/O.CON.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
344 PM CDT MON MAR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH
FIRE DANGER OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE 
WESTERN SOUTH PLAINS... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY OVER
ALL OF THE SOUTH PLAINS REGION...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY.

SOUTHWESTERLY WINDS BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL AND
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL PERSIST OVER THE
EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS
THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS WILL BACK TO THE
SOUTH AND SOUTHEAST THIS EVENING AS MOISTURE AGAIN INCREASES.

DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN
WESTERLY WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE AS MINIMUM
RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT.

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

&&

$$

TXZ024>026-029>032-035>038-040>044-220200-
/O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
/O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
344 PM CDT MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY 
FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE
HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER
ALL OF THE SOUTH PLAINS REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN
WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AS
MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

&&

$$
3 follow-up statements
108 
WWUS84 KLUB 220111
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT MON MAR 21 2011

TXZ021>023-027-028-033-034-039-220500-
/O.EXP.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
811 PM CDT MON MAR 21 2011

...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM
TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME 
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND
MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH.

&&

$$

TXZ024>026-029>032-035>038-040>044-220500-
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
811 PM CDT MON MAR 21 2011

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM
TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME 
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND
MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH.

&&

$$
990 
WWUS84 KLUB 220439 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT MON MAR 21 2011

TXZ021>044-221100-
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1139 PM CDT MON MAR 21 2011

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TUESDAY UNTIL 9
PM FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE
HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME FIRE DANGER
ACROSS ALL OF THE SOUTH PLAINS REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 25 AND 35 MPH AND
MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT. CONDITIONS
WILL IMPROVE BY EARLY EVENING AS WINDS SUBSIDE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH.

&&

$$
993 
WWUS84 KLUB 221122
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
622 AM CDT TUE MAR 22 2011

TXZ021>044-230200-
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
622 AM CDT TUE MAR 22 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR SUSTAINED WINDS GREATER THAN 20 MPH AT THE 20
FOOT LEVEL...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A
VERY HIGH TO EXTREME FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS
REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TODAY AS WESTERLY WINDS INCREASE TO BETWEEN 25 AND 35 MPH AND MINIMUM
RELATIVE HUMIDITIES FALL BETWEEN 10 TO 15 PERCENT. CONDITIONS
WILL IMPROVE BY EARLY EVENING AS THE WINDS SUBSIDE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:04 PM CDT, 40 minutes earlier.

Area forecast discussion, Mar 21, 3:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
304 PM CDT MON MAR 21 2011

.SHORT TERM...
ACTIVE WEATHER WILL CULMINATE WITH A WIND/FIRE EVENT TUESDAY.

CURRENTLY...A DRYLINE IS ORIENTED ALONG THE TEXAS/NEW MEXICO BORDER.
THIS FEATURE WILL PUSH EASTWARD TOWARD THE SOUTH PLAINS LATER THIS
AFTERNOON/EARLY EVENING AS MIXING INCREASES AND WINDS VEER. THE
DRYLINE WILL SLOSH BACK TO THE WEST TONIGHT BENEATH PERSISTENT
SOUTHWESTERLY FLOW ALOFT. SAID FLOW WILL PROVIDE SUFFICIENT EML/
CAPPING INVERSION TO SUPPRESS SURFACE BASED CONVECTION. ONLY
LINGERING CONCERN FOR CONVECTIVE DEVELOPMENT REMAINS THE ONSET OF A
50+ KT SOUTH-SOUTHWESTERLY LOW LEVEL JET BETWEEN 03-09Z. WAA AND/OR
CONVERGENCE ALONG THE NOSE OF THE LLJ COULD SUPPORT A FEW ELEVATED
SHOWERS/STORMS OVERNIGHT. THUS HAVE MAINTAINED 10-15 PERCENT POPS
WITH A MINIMAL/ISOLATED GRIDDED SHOWER/THUNDERSTORM NOTED.
OTHERWISE...PROGS SHOW A LIKELIHOOD OF SCT/BKN STRATUS AND POSSIBLY
FOG WITHIN THIS REGIME ON THE LLANO ESTACADO.

THE MAIN WEATHER STORY SHOULD OCCUR TUESDAY...WITH PROSPECTS FOR A
NOTABLE WIND/FIRE WEATHER EVENT /SEE FIRE WEATHER SECTION BELOW/.
THE CURRENTLY PRONOUNCED UA LOW OVER THE WESTERN U.S. WILL QUICKLY
EJECT AS A LOW AMPLITUDE/NEGATIVELY TILTED SHORTWAVE TROUGH
NORTHEASTWARD OVER THE SOUTHERN/CENTRAL PLAINS TUESDAY. SOLUTIONS
SHOW THE UA TROUGH AXIS TRANSLATING OVER WEST TEXAS AOA MIDDAY...
WITH SURFACE CYCLOGENESIS SHIFTING FROM WESTERN KANSAS TO NORTHERN
NEBRASKA. LOW/MID TROP WIND MAXIMA /80KT AT 500MB AND 50+KT AT
700MB/ GENERALLY APPEAR POISED TO TRANSLATE OVER THE PANHANDLE/
SOUTH PLAINS BETWEEN 18-21Z. 60DAM/200NMI 700MB HEIGHT GRADIENTS AND
3MB/100NMI MSLP GRADIENTS SOLIDLY SUPPORT ADVISORY /25-35 MPH/
WINDS...AND THIS SUPPORTED BY 27-31KT MOS GUIDANCE AT KLBB. THUS
WILL POST A WIND ADVISORY FOR MUCH OF THE AREA SAVE THE EASTERN/
SOUTHERN ROLLING PLAINS.

&&

.LONG TERM...
A WEAK FRONT TO MOVE THROUGH THE AREA TUESDAY EVENING WILL NOT
AFFECT TEMPERATURES TOO MUCH ON WEDNESDAY EXCEPT FOR A SIGNIFICANT
COOLING OFF THE CAPROCK FROM TUESDAYS TEMPERATURES. LEE SIDE
CYCLOGENESIS WILL DEVELOP ON THURSDAY WITH GOOD MOISTURE RETURN
EAST OF THE DRYLINE ON THURSDAY. THERE ARE QUITE A BIT OF MODEL
DIFFERENCES REGARDING THE DRYLINE POSITIONING DURING THE AFTERNOON
ON THURSDAY. MOST MODELS HOWEVER DO GENERATE SIGNIFICANT
FORCING/CONVERGENCE PARTICULARLY NORTH OF THE AREA IN THE
PANHANDLE. THE MOISTURE RETURN FROM EARLIER IN THE DAY MAY BE
ENOUGH TO GENERATE THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO
STAY WELL ABOVE SEASONAL AVERAGES THROUGH THE REST OF THE WEEK.
UPPER FLOW WILL TURN SOUTHWESTERLY IN ADVANCE OF AN UPPER TROUGH
MOVING THROUGH THE ROCKIES. THERE AGAIN EXIST MODEL DIFFERENCES ON
STRENGTH AN TIMING OF INDIVIDUAL SHORTWAVES WITHIN THE FLOW.
HOWEVER...THERE IS AGREEMENT ON BRINGING A STRONGER COLD FRONT
THROUGH THE AREA SOMETIME LATE SATURDAY THROUGH EARLY SUNDAY. THIS
FRONT MAY HAVE A MORE SIGNIFICANT IMPACT ON TEMPERATURES TO START
OFF NEXT WEEK. JDV

&&

.FIRE WEATHER...
DAY 1...THE ONSET OF CRITICAL FIRE WEATHER IS OCCURRING ATTM OVER
THE WESTERN ZONES AS THE INITIAL DRYLINE PUSH TAKES SHAPE...PER WTM.
EXPECT NUMBER OF CRITICAL OBSERVATIONS TO INCREASE OVER THE WESTERN
AND POSSIBLY THE CENTRAL SOUTH PLAINS DURING THE NEXT 1-3 HOURS. THE
DRYLINE WILL THEN SLOSH WESTWARD THIS EVENING CAUSING BACKING WINDS
THAT COULD IMPACT ANY ONGOING FIRES.

DAY 2...CONCERNS INCREASE FOR TUESDAY. THE PATTERN DISCUSSED IN THE
ABOVE SHORT TERM SECTION AMOUNTS TO A LOW AMPLITUDE VERSION THE
SOUTHERN PLAINS WILDFIRE OUTBREAK COMPOSITE. THE PASSAGE OF THE
TROUGH APPEARS A LITTLE NORTH AND FAST OF THE IDEAL LOCATION...BUT
SUFFICIENT TO RESULT IN AT LEAST A NARROW CORRIDOR OF EXTREMELY
CRITICAL FIRE WEATHER WITH RH VALUES 10-15 PERCENT...WINDS SUSTAINED
25-35 MPH...AND TEMPS SOME 10-15 DEGREES ABOVE SEASONAL AVERAGES.
HIGH AM RH RECOVERIES MAY LIMIT FIRE STARTS INITIALLY...BUT WIND GUSTS
WILL BE AT LEAST MARGINALLY SUPPORTIVE FOR STARTS FROM UTILITIES BY
MIDDAY/EARLY AFTERNOON...AND THIS WILL AMPLIFY PROSPECTS FIRE
STARTS. A RELATIVELY HIGHER THREAT WILL EXIST OVER THE EXTREME
SOUTHEASTERN PANHANDLE/EASTERN SOUTH PLAINS/ROLLING PLAINS 18-21Z
WHEN UA WIND MAXIMA BE JUXTAPOSITIONED WITH A PRONOUNCED LOW LEVEL
THERMAL RIDGE WHERE TEMPERATURES WILL BE WARMING TO ABOVE NORMAL
LEVELS. TO PUT THIS IN PERSPECTIVE...THE FIRE WEATHER PATTERN AND
PARAMETERS WILL NOT BE AS SEVERE AS THE 2/27 WILDFIRE OUTBREAK...BUT
RELEVANT FEATURES ARE MORE PRONOUNCED THAN THE 3/12 EVENT WHEN
SEVERAL INSIGNIFICANT FIRE STARTS OCCURRED. THUS THE EVIDENCE
SUPPORTS A LIKELIHOOD OF AT LEAST A FEW SIGNIFICANT FIRES TUESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        48  71  34  71  36 /  10   0   0   0   0
TULIA         52  75  36  73  36 /  10   0   0   0   0
PLAINVIEW     53  76  38  74  38 /  10   0   0   0   0
LEVELLAND     52  76  38  76  38 /  10   0   0   0   0
LUBBOCK       54  77  39  76  41 /  10   0   0   0   0
DENVER CITY   54  78  38  76  40 /  10   0   0   0   0
BROWNFIELD    54  78  40  77  40 /  10   0   0   0   0
CHILDRESS     56  86  43  77  40 /  10  10   0   0   0
SPUR          56  84  44  81  43 /  10  10   0   0   0
ASPERMONT     59  89  46  82  43 /  10  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ021>044.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027-028-033-034-039.

WIND ADVISORY FROM NOON TO 6 PM CDT TUESDAY FOR THE FOLLOWING
ZONES: TXZ021>025-027>031-033>037-039>042.

&&

20/01/20
Hazardous weather outlook, Mar 21, 3:43 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
343 PM CDT MON MAR 21 2011

TXZ021>044-222045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
343 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER WILL PERSIST OVER THE EXTREME SOUTHWESTERN
PANHANDLE AND THE WESTERN SOUTH PLAINS THROUGH THE AFTERNOON HOURS.
A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS BETWEEN 25 AND 35
MPH BY MIDDAY TUESDAY OVER MUCH OF THE SOUTH PLAINS REGION. THESE
WINDS WILL CAUSE REDUCED VISIBILITY IN BLOWING DUST AND WILL
CONTRIBUTE TO AN EXTREME FIRE DANGER. THE POTENTIAL FOR SIGNIFICANT
WILDFIRES WILL EXIST.

WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF THE
REGION.

OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
WEDNESDAY THROUGH MONDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:08 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more9 hr
Mar 21, 7:08 AM CDTRed Flag WarningLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more13 hr
Mar 21, 3:44 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more26 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.